Hail, Crawford
- When
- September 27, 2:50 PM CST
- Where
- Crawford County, Robinson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.000, -87.733
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 27, 1:24 PM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 224 PM CDT WED SEP 27 2006 .DISCUSSION... PROBLEMS OF THE DAY INVOLVE THE COLD FRONT CROSSING THE WARNING AREA TODAY...AND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT IN THE SOUTHEAST AREA BEFORE THE FRONT CLEARS THE REGION. SECOND...THE PRECIPITATION (PCPN) CHANCE TONIGHT WITH MAJOR VORT MAX ROTATING JUST SOUTH OF AREA. THIRD...NEXT FRONT TO MOVE THROUGH SATURDAY AND SATURDAY NIGHT. FINALLY...ANOTHER FRONT THAT MOVES THROUGH TUESDAY. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MOISTURE CHANNEL AND NORMAL IR IMAGERY SHOWS SIGNIFICANT VORT MAX IN SOUTH CENTRAL ND AT 18Z DIVING SOUTHEAST TOWARD SOUTHERN IA AND NORTHERN MO. GFS VERIFYING BETTER ON MOVEMENT OF THIS FEATURE AT 18Z...AS WAS THE ASSOCIATED PCPN SHIELD NORTH AND NORTHEAST OF THE MAX. WITH 120KT 300MB JET MAX ASSOCIATED WITH THIS SYSTEM...IT SHOULD CONTINUE ITS RAPID MOVEMENT AND MOVE INTO MO OVERNIGHT...WITH ASSOCIATED PCPN AFFECTING THE SOUTH AND SOUTHEAST CWA. WILL THEREFORE KEEP CURRENT LIKELY POPS IN THE GRIDS FOR TONIGHT...WITH CHANCES ELSEWHERE. COLD FRONT CROSSING CENTRAL IL THIS AFTERNOON HAD REACHED THE EAST CENTRAL SECTIONS...FROM DANVILLE TO ST. LOUIS AS SEEN IN SURFACE OBSERVATION PLOT. SOME INSTABILITY AHEAD OF THE FRONT OF -2 TO -5 LIFTED INDICES AND 2300 CAPE VALUES IN LAPS SOUNDING DATA SUGGEST STILL A CHANCE FOR A FEW ISOLATED SEVERE STORMS UNTIL THE FRONT FINALLY PASSES THROUGH THE SOUTHEAST. BEST SEVERE POTENTIAL APPEARS TO BE EAST OF AREA OVER IN...AS DEEPER MOISTURE AXIS IS FOUND IN 12Z UPPER AIR DATA TO EAST. MAIN FEW CHANGES TO TONIGHTS CURRENT GRIDS AS A RESULT. WITH RIDGE AXIS PROGGED TO BE OVER REGION THURSDAY NIGHT...TEMPS SHOULD FALL INTO THE MID TO UPPER 30S AND SO WILL ADD PATCHY FROST POSSIBLE TO GRIDS. LONG TERM...SATURDAY THROUGH TUESDAY... LONG RANGE MODELS REASONABLY SIMILAR. DID ADJUST THE WINDS SOME WITH FIRST EXTENDED SYSTEM COMING THROUGH SATURDAY TO SATURDAY NIGHT. KEPT SAME TREND OF THIRD FRONTAL SYSTEM MOVING THROUGH REGION TUESDAY TO TUESDAY NIGHT. BOTH THESE SYSTEMS WILL HAVE LIMITED MOISTURE TO WORK WITH TO DEVELOP PCPN...AS THE HIGH FEATURE AHEAD OF FRONT KEEPS THE GULF RELATIVELY CUT OFF. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && GOETSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1102 AM CDT WED SEP 27 2006 ILZ027>031-036>038-040>043-047>051-281100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 1102 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1102 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT NEAR I-55 IN CENTRAL ILLINOIS WILL PUSH ACROSS EASTERN ILLINOIS DURING THIS AFTERNOON...BRINGING WITH IT THE CHANCE FOR THUNDERSTORMS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL DURING THE MID AFTERNOON INTO EARLY EVENING HOURS. PRESENT INDICATIONS SUGGEST AREAS SOUTHEAST OF A SHELBYVILLE TO PARIS LINE MAY SEE AN ISOLATED SEVERE STORM DURING THIS TIME PERIOD. AS THE FRONT SHIFTS OUT OF THE AREA BY SUNSET... THE SEVERE THREAT WILL COME TO AN END. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST ILLINOIS FROM 3 TO 7 PM. KH/SMITH
The Evansville,IN radar (KVWX), 82 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
3 hail. Local standard time, as filed.
The hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531817, 5531816, 5531815.